Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 417, NWS Tulsa, OK

August 15, 2006Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 15, 2006, 7:58 PM CDT for Okmulgee County, Oklahoma. It was in force for 14 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2006, 7:58 PM CDT (00:58 UTC)
Expired
Aug 15, 2006, 8:12 PM CDT
In force
14 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 52 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 8:00 PM CDTTSTM WND DMG1 N Hectorville, OKTREES AND LARGE TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
666 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1662 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 160058
SVRTSA
OKC111-160130-
/O.NEW.KTSA.SV.W.0417.060816T0058Z-060816T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT TUE AUG 15 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 830 PM CDT

* AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES
  NORTHWEST OF BALD HILL TO BALD HILL...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...HECTORVILLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3586 9607 3571 9585 3586 9576 3586 9601

$$
1 follow-up statement
000 
WWUS54 KTSA 160112
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
812 PM CDT TUE AUG 15 2006

OKC111-160122-
/O.CAN.KTSA.SV.W.0417.000000T0000Z-060816T0130Z/
OKMULGEE OK-
812 PM CDT TUE AUG 15 2006

...THE SEVERE THUNDERSTORM WARNING FOR OKMULGEE COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3586 9607 3571 9585 3586 9576 3586 9601

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:49 PM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Aug 15, 2:49 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT TUE AUG 15 2006

.DISCUSSION...
SYNOPTIC FRONT IS VERY HARD TO FIND AT THIS POINT...BUT SEVERAL
BOUNDARIES EXIST ACROSS THE AREA THIS AFTERNOON. A FEW STORMS
DEVELOPING THIS AFTERNOON ALONG AND SOUTH OF BOUNDARY STRETCHING
ACROSS FAR SE OKLAHOMA...AND ALONG ANOTHER SITUATED FROM NEAR MKO
TO FYV. OVERALL ACTIVITY THIS EVENING SHOULD BE LESS ORGANIZED...
BUT STILL A LIMITED GUSTY WIND THREAT WITH STRONGER CELLS.

UNLIKE LAST NIGHT NO WELL DEFINED UPPER AIR FEATURES WILL BE
PRESENT...BUT SOME DEGREE OF ISENTROPIC LIFT WILL BE PRESENT
ESPECIALLY ALONG AND JUST NORTH OF I-40. AGAIN...EXPECT LESS
ORGANIZATION COMPARED TO LAST NIGHT BUT STILL A DECENT CHANCE OF
STORMS OVER ABOUT THE NORTH 2/3 OF CWA TONIGHT.

THE UPPER RIDGE WILL REGAIN STRENGTH OVER THE SOUTHERN PLAINS
THROUGH THE LATE PART OF THIS WEEK...MEANING THAT THE HEAT WILL BE
ON ONCE AGAIN. PRECIP CHANCES SHOULD END AFTER WEDNESDAY AS WELL.
WRF 850 TEMPS BY WEEKS END SUGGEST A MAJOR WARM UP COULD BE IN
STORE AND THIS IS REFLECTED IN PROGGED SFC TEMPS...GFS IS A LITTLE
COOLER BUT STILL SUPPORTS TEMPS OVER 100 FOR MUCH OF THE AREA BY
THU/FRI. SWATH OF 1-2 INCH RAINFALL FROM NORTHERN CREEK THROUGH
ROGERS COUNTY IN NE OK WILL LIKELY KEEP TEMPS A FEW DEGREES BELOW
FULL POTENTIAL. EXCESSIVE HEAT HEADLINES MAY ULTIMATELY BE NEEDED
AND WILL ALSO HAVE TO WATCH FIRE WEATHER POTENTIAL VERY CLOSELY IN
AREAS THAT DO NOT RECEIVE ADDITIONAL RAINFALL.

MEDIUM RANGE MODELS INCLUDING ENSEMBLE GFS CONTINUE TO SAG A COLD
FRONT ACROSS THE CENTRAL PLAINS BY THE WEEKEND...AND EVENTUALLY
INTO NORTHERN OK/AR BY ABOUT SAT NIGHT AND SUNDAY. WILL GO AHEAD
AND INTRODUCE LOW POPS IN THE NORTH BEGINNING SAT NIGHT INTO
MONDAY. WILL ALSO INDICATE A MODEST COOLING TREND AND IF THIS
FRONT CAN PUSH FARTHER SOUTH WE MAY ACTUALLY SEE TEMPS BELOW
NORMAL BY EARLY NEXT WEEK...BUT THAT IS PROBABLY WISHFUL THINKING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  98  77 100 /  40  20  10  10
FSM   72 101  74 102 /  30  10   0  10
MLC   76 103  77 104 /  20  10  10  10
BVO   68  99  71 101 /  50  30  10  10
FYV   68  93  67  95 /  30  10   0  10
BYV   66  93  67  96 /  20  10   0  10
MKO   72  98  73 101 /  30  10  10  10
MIO   69  97  73 100 /  20  20  10  10
F10   75 100  76 101 /  30  10  10  10
HHW   77 104  78 104 /  20  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Aug 15, 7:55 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
755 PM CDT TUE AUG 15 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
755 PM CDT TUE AUG 15 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING .

DISCUSSION...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CONTINUE THIS
EVENING...WITH MOST ACTIVITY CONFINED TO NORTHEAST OKLAHOMA. LOSS OF
DAYTIME HEATING WILL PRECLUDE SIGNIFICANT ADDITIONAL
DEVELOPMENT...HOWEVER ISOLATED STORMS WILL STILL BE POSSIBLE OVER
THE NEXT FEW HOURS...MAINLY ACROSS NORTHEAST OKLAHOMA WHERE
LOCALIZED INSTABILITY MAXIMUMS WILL REMAIN SUFFICIENT FOR
DEVELOPMENT. DAMAGING DOWNBURST WINDS WILL ALSO REMAIN POSSIBLE WITH
THUNDERSTORMS. CONDITIONS WILL BECOME LESS FAVORABLE TO SUPPORT
THUNDERSTORMS AS THE ATMOSPHERE STABILIZES BY LATE EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE
FORECAST FOR WEDNESDAY AS THE FRONTAL BOUNDARY CURRENTLY NEAR
THE RED RIVER CONTINUES TO WASH OUT.

AS THE FRONTAL BOUNDARY WASHES OUT...THE HEAT WILL RETURN AS
HIGH PRESSURE TAKES CONTROL AT THE SURFACE AND ALOFT. THE HOT
WEATHER WILL MOST LIKELY LAST THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 15, 6:20 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT TUE AUG 15 2006

OKZ072-152345-
SEQUOYAH OK-
620 PM CDT TUE AUG 15 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

AT 620 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF MARBLE CITY TO BRUSHY TO 5 MILES
NORTH OF GANS TO GANS...MOVING EAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...GANS...MULDROW...
ROLAND...BRUSHY...SHORT AND MARBLE CITY.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
Special weather statement, Aug 15, 6:23 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT TUE AUG 15 2006

OKZ068-160030-
CHEROKEE OK-
623 PM CDT TUE AUG 15 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

AT 623 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES SOUTHWEST OF HULBERT TO 6 MILES
SOUTHWEST OF TAHLEQUAH...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...TAHLEQUAH...
HULBERT...ELDON AND LOST CITY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 15, 6:44 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT TUE AUG 15 2006

OKZ064>066-160015-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
644 PM CDT TUE AUG 15 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     SOUTHERN CREEK AND WESTERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     NORTHERN OKFUSKEE

AT 644 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS BETWEEN BRISTOW AND OKEMAH...MOVING NORTHEAST AT
15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...OKFUSKEE...WELTY...BEGGS...BRISTOW...SLICK...MOUNDS AND
KELLYVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 15, 6:46 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT TUE AUG 15 2006

OKZ065-160015-
OKFUSKEE OK-
646 PM CDT TUE AUG 15 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 646 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF MASON...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MASON...OKFUSKEE AND WELTY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Local storm report, Aug 15, 7:05 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT TUE AUG 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     POTEAU                  35.05N 94.62W
08/15/2006                   LE FLORE           OK   PUBLIC

            BARN ROOF BLOWN OFF

&&

PBS
Local storm report, Aug 15, 7:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT TUE AUG 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND DMG     SALLISAW                35.46N 94.79W
08/15/2006                   SEQUOYAH           OK   TRAINED SPOTTER

            ROOF BLOWN OFF OF ELEMENTARY SCHOOL, 50 LARGE TREES DOWN,
            POWERLINES DOWN

&&

PBS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:14 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee46 min
Aug 15, 7:31 PM CDTSevere Thunderstorm WarningTSATulsa59 min
Aug 15, 8:05 PM CDTSevere Thunderstorm WarningTSAWagoner25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.